Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 50, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 12, 2007, 12:40 PM EDT for Pike County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2007, 12:40 PM EDT (16:40 UTC)
- Expired
- Jun 12, 2007, 1:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Pike County, PA
The radar
The Binghamton radar (KBGM), 125 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:41 AM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 12, 7:41 AM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 741 AM EDT TUE JUN 12 2007 .SYNOPSIS... HIGH PRESSURE OVER THE GREAT LAKES...AND LOW PRESSURE OUT OVER THE ATLANTIC OCEAN WILL MOVE VERY LITTLE THROUGH WEDNESDAY. HIGH PRESSURE WILL BUILD IN FROM NORTHERN NEW ENGLAND ON THURSDAY. CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA CAN EXPECT PARTLY CLOUDY SKIES WITH WIDELY SCATTERED SHOWERS OR THUNDERSTORMS PASSING OVER PARTS OF THE AREA...ESPECIALLY AROUND THE CATSKILL AND POCONO MOUNTAINS. DAYTIME TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL...FOLLOWED BY SEASONABLY COOL READINGS AT NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LITTLE CHANGE TO OVERALL FORECAST GIVEN CONTINUATION OF BLOCKED FLOW PATTERN. AIRMASS OVER CNY/NEPA WILL DESTABILIZE AGAIN WITHIN THETA-E RIDGE. DIDN/T SEE ALL THAT MUCH COVERAGE IN SHRA/TSRA YESTERDAY WITHOUT TRIGGERING FROM UL WAVE...WHICH ARRIVED DURING THE NIGHT. MODELS NOT PINNING DOWN SUBTLE SPOKES OF ENERGY COMING AROUND THE ATLANTIC LOW ALL THAT WELL...BUT TSRA NOW SEEN OVER CENTRAL NEW ENGLAND INDICATES ONE WAVE...AND IT APPEARS ANOTHER SLIGHTLY STRONGER ONE MAY BE IN THE OFFING OVER ERN MAINE. NAM/GFS DO HINT AT THIS ARRIVING HERE LATER TODAY OR THIS EVENING. HAVE NOTED THAT NAM/GFS HAVE BEEN OVERDOING THE RH AND QPF FIELDS OVER THE LAST SEVERAL RUNS...SO HAVE TRENDED MORE OPTIMISTIC WITH SKY FIELDS AND WL CONTINUE TO HOLD PRECIP IN CHC CATEGORY. IF UL FORCING IS REALIZED...WE SHOULD SEE SCT SHRA/TSRA DEVELOP LATER THIS AFTERNOON AND EVENING...WITH MAIN FOCUS STILL LOOKING TO BE EAST OF I-81 AND SOUTH OF I-88 WITHIN THE BEST INSTABILITY AXIS AND CLOSEST TO UPR LOW INFLUENCE. RENEGADE CELLS POSSIBLE WEST AND NORTH. LEANED CLOSER TO SLIGHTLY COOLER MET/FWC MOS GUIDANCE TODAY WHICH SUPPORTED THE COOLER 850-925 MB TEMPERATURE CONSENSUS PROFILES AND WAS IN LINE WITH PREVIOUS FCST. HARD TO FIND THE WARMER AIR SEEN IN GFS ANYWHERE AROUND WHERE TEMPS CAN CLIMB TO UPPER 80S. EXPECT TO SEE LOWER 80S WEST...AND UPPER 70S EAST. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... UPPER LEVEL LOW MOVES SLIGHTLY TO THE SOUTHWEST THROUGH WEDNESDAY THEN LIFTS BACK TO THE NORTHEAST. SFC HIGH PRESSURE THEN BUILDS SOUTH WITH DRIER AIR FROM CANADA AND NORTHERN NEW ENGLAND WORKING INTO THE AREA WEDS NIGHT AND THURS. PRECIPITATION CHANCES FOCUS FURTHER SOUTH WITH TIME...SO MAINTAINED ONLY CHC/SLIGHT CHC POPS ON WED FROM THE SOUTHERN TIER NY SOUTH INTO THE WYOMING VALLEY/POCONOS. DO NOT BELIEVE THE WEAK INVERTED TROF AXIS POKING ACROSS NEPA INTO SC NY WILL BECOME AS ACTIVE AS NAM SUGGESTS WEDS AFTERNOON AND EVENING. HIGH PRESSURE AND NORTHEASTERLY FLOW ALOFT SPELLS DRY WX CONTINUING INTO THURSDAY. AIRMASS CHANGES SLIGHTLY COOLER AS THE HIGH BUILDS DOWN FROM NEW ENGLAND...WITH 850 MB TEMPS NOSING DOWN TO 8-10C BY THURSDAY. BLENDED MAV/FWC CATCHES THIS TREND AND LOOKS ACCEPTABLE. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... BLOCKY UPPER-LEVEL PATTERN IS FINALLY FORECAST TO BREAK UP TOWARDS THE WEEKEND...WITH SYSTEMS BECOMING MORE PROGRESSIVE. DRY AND SEASONALLY WARM CONDITIONS FRIDAY INTO SATURDAY...WILL GIVE WAY TO A CHANCE OF THUNDERSTORMS LATER SATURDAY AND SATURDAY NIGHT...ASSOCIATED WITH AN APPROACHING COLD FRONT FROM THE WEST. ONCE THE FRONT GOES BY...RAIN-FREE WEATHER SHOULD RETURN FOR SUNDAY AND THE EARLY PART OF NEXT WEEK. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... VFR CONDS WILL CONT THRU THE PD. UA LOW VERTICALLY STACKED WITH THE SFC LOW WILL CONT TO SPIN OVER THE WRN ATLANTIC....HOLDING THE UA RDG AND SFC HIPRES IN PLACE OVER THE WRN LAKES. THIS WILL KEEP A NLY FLOW OF DRY AIIR AND VFR CONDS. SOME MID LVL MOISTURE AT TIMIS WILL BRING PTCHS OF CLDS...AND SOME INSTABILITY MAY RESULT IN ISLTD TO SCT SHWRS...BUT NOT ENUF TO TRIGGER INCLUSION IN TAFS. WEDNESDAY THROUGH SATURDAY...A SLIGHT CHANCE OF RESTRICTIONS IN SHRA AGAIN WEDNESDAY AFTERNOON AT AVP. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY WITH THE EXCEPTION OF POSSIBLE MORNING FOG AT ELM EACH DAY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JAB NEAR TERM...JAB SHORT TERM...JAB LONG TERM...MLJ AVIATION...DGM
Hazardous weather outlook, Jun 12, 9:37 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 937 AM EDT TUE JUN 12 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-131345- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 937 AM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE, ESPECIALLY OVER THE WESTERN CATSKILLS AND NORTHEAST PENNSYLVANIA WITH THE PRIMARY THREAT DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RRM
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:13 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 77 min |
| Jun 12, 3:25 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 65 min |
| Jun 12, 4:15 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 60 min |
| Jun 12, 4:33 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 57 min |
| Jun 12, 4:42 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 33 min |
| Jun 12, 5:28 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 62 min |
| Jun 12, 5:28 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 62 min |
| Jun 12, 6:28 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 62 min |
| Jun 12, 6:38 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 67 min |
| Jun 12, 6:45 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 60 min |
| Jun 12, 6:59 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 46 min |
| Jun 12, 7:25 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 35 min |
| Jun 12, 7:37 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 53 min |
| Jun 12, 1:15 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 30 min |
| Jun 12, 1:43 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 62 min |
| Jun 12, 3:51 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 24 min |
| Jun 12, 4:26 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 34 min |
| Jun 12, 5:03 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 57 min |
| Jun 12, 5:15 PM EDT | Severe Thunderstorm Warning | BGM | Wyoming | 30 min |
| Jun 12, 5:28 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 47 min |
| Jun 12, 5:40 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 65 min |
| Jun 12, 7:56 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 49 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.